Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy And Breasts

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

neuropathy

I have been taking Atripla since Dec 2008. I have developed severe pains in my breasts. My dr. told me I could develop peripheral neuropathy and that could be causing the pain. Mammogram has shown no abnormalities. Could the pain be a side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy from either HIV or HIV meds would rarely cause pain localized to breast so would seek other explanation. KH... Read more »

Neuropathy

Dear Dr.Cohen,Many thanks for the reply you gave me re Neuropathy (10th May).Sorry for not giving you more details.But here they are: I have chronic bilateral SENSORY Neuropathy of both feet.The nerve biopsy that I had,showed that the axion...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Dear span - Not much else to say - you are getting care from some who sound like that they are doing what can be done - and I would hope that they can care well for not only your neuropathy but the HIV aspects as well. While I follow the HIV... Read more »

Giordi & neuropathy

Dear doc.I am Hiv + from 1 month possibly infected in 1999, in the last 6 month I felt my leg (in extreme) with the sensation of being high temperature a pleasure sensation which I never had before.I suffered cold legs before, after discovering I am...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
It's hard to tell from your description whether you have peripheral neuropathy or not. You should get checked by a doctor to find out what is going on. Good luck!... Read more »

neuropathy pain

hello Dr Nelson,thank you for been kind towards all of us living with this virus with answers,remain bless my dear.though my english is not too good but try to understand it with my question,i've been taking truvada,sustiva since january 2008...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Have your physician check your blood levels of testosterone and estradiol since Sustiva has reported to cause increased estradiol in a minority of patients. EStradiol can increase breast size and fat content. It should not be above 30 pg/ml. If it... Read more »
Connect With Others

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »